MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Diopter: +20.00.Brand name: collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.(b)(4).Method: lens work order search.Results: a lens work order search revealed no similar complaint within the work order.A visual inspection of the returned product found one plate haptic has small tear.Lens was returned in liquid.Conclusions: conclusion not yet available.Evaluation is in progress.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon attempted to implanted a cc4204a +20.00 diopter collamer single piece lens in the patient's left eye.The capsule ruptured prior to inserting the nanoflex lens.The lens was inserted half way when the surgeon saw that it was not going to hold the lens, decided not to use it and removed the lens.The surgeon decided to implant a 3-piece lens.It was a small capsule tear and no vitectomy performed.The lens had nothing to do with the ruptured capsule.The patient's vision outcome is great.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5461757
Report Number2023826-2016-00202
Device Sequence Number396437
Product Code HQL
UDI-Device Identifier00841542102391
UDI-Public(01)00841542102391(17)171031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/25/2016
Supplement Report FDA Received Date05/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR